Alert archive / Colorado / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 17, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at May 31, 2014, 8:20 PM MDT for Crowley County, Colorado. It was in force for 40 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 31, 2014, 8:20 PM MDT (02:20 UTC)
- Expired
- May 31, 2014, 9:00 PM MDT
- In force
- 40 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 50.0 mph
County Crowley County, CO
The radar
The Pueblo radar (KPUX), 43 km from the middle of the area, began a volume at 02:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 31, 8:36 PM MDT | HAIL 0.88 | 12 N Sugar City, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 2.3 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 102 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 2590 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.3
The text
As transmitted, in the capitals the NWS used until 2016.
635 WUUS55 KPUB 010220 SVRPUB COC025-010300- /O.NEW.KPUB.SV.W.0017.140601T0220Z-140601T0300Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PUEBLO CO 820 PM MDT SAT MAY 31 2014 THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN CROWLEY COUNTY IN SOUTHEAST COLORADO... * UNTIL 900 PM MDT * AT 820 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 13 MILES NORTH OF SUGAR CITY...OR 31 MILES NORTH OF LA JUNTA...MOVING EAST AT 20 MPH. HAZARD...HALF DOLLAR SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...DAMAGE TO VEHICLES IS EXPECTED. * THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHEASTERN CROWLEY COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 3833 10381 3851 10380 3850 10352 3832 10351 TIME...MOT...LOC 0220Z 277DEG 15KT 3842 10373 HAIL...1.25IN WIND...<50MPH $$ 28
5 follow-up statements
982 WWUS55 KPUB 010227 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 827 PM MDT SAT MAY 31 2014 COC025-010300- /O.CON.KPUB.SV.W.0017.000000T0000Z-140601T0300Z/ CROWLEY CO- 827 PM MDT SAT MAY 31 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM MDT FOR NORTHEASTERN CROWLEY COUNTY... AT 827 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 12 MILES NORTH OF SUGAR CITY...OR 30 MILES NORTH OF LA JUNTA...MOVING EAST AT 20 MPH. HAZARD...HALF DOLLAR SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...DAMAGE TO VEHICLES IS EXPECTED. THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHEASTERN CROWLEY COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 3833 10379 3851 10377 3850 10352 3832 10351 TIME...MOT...LOC 0227Z 282DEG 15KT 3841 10369 HAIL...1.25IN WIND...<50MPH $$ 28
613 WWUS55 KPUB 010236 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 836 PM MDT SAT MAY 31 2014 COC025-010300- /O.CON.KPUB.SV.W.0017.000000T0000Z-140601T0300Z/ CROWLEY CO- 836 PM MDT SAT MAY 31 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM MDT FOR NORTHEASTERN CROWLEY COUNTY... AT 836 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES NORTH OF SUGAR CITY...OR 29 MILES NORTH OF LA JUNTA...MOVING EAST AT 15 MPH. HAZARD...QUARTER SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...DAMAGE TO VEHICLES IS EXPECTED. THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHEASTERN CROWLEY COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 3833 10379 3851 10377 3850 10352 3832 10351 TIME...MOT...LOC 0236Z 277DEG 15KT 3841 10364 HAIL...1.00IN WIND...<50MPH $$ 28
297 WWUS55 KPUB 010243 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 843 PM MDT SAT MAY 31 2014 COC025-010300- /O.CON.KPUB.SV.W.0017.000000T0000Z-140601T0300Z/ CROWLEY CO- 843 PM MDT SAT MAY 31 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM MDT FOR NORTHEASTERN CROWLEY COUNTY... AT 843 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 12 MILES SOUTHWEST OF WILD HORSE POINT...OR 29 MILES NORTH OF LA JUNTA...MOVING EAST AT 15 MPH. HAZARD...QUARTER SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...DAMAGE TO VEHICLES IS EXPECTED. THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHEASTERN CROWLEY COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 3833 10371 3851 10369 3850 10352 3832 10351 TIME...MOT...LOC 0243Z 277DEG 15KT 3841 10360 HAIL...1.00IN WIND...<50MPH $$ 28
703 WWUS55 KPUB 010252 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 852 PM MDT SAT MAY 31 2014 COC025-010300- /O.CON.KPUB.SV.W.0017.000000T0000Z-140601T0300Z/ CROWLEY CO- 852 PM MDT SAT MAY 31 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM MDT FOR NORTHEASTERN CROWLEY COUNTY... AT 852 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES NORTHEAST OF SUGAR CITY...OR 26 MILES NORTH OF LA JUNTA...MOVING SOUTHEAST AT 20 MPH. HAZARD...QUARTER SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...DAMAGE TO VEHICLES IS EXPECTED. THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHEASTERN CROWLEY COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 3833 10365 3850 10363 3850 10352 3832 10351 TIME...MOT...LOC 0252Z 296DEG 16KT 3836 10357 HAIL...1.00IN WIND...<50MPH $$ 28
376
WWUS55 KPUB 010258
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
858 PM MDT SAT MAY 31 2014
COC025-010308-
/O.EXP.KPUB.SV.W.0017.000000T0000Z-140601T0300Z/
CROWLEY CO-
858 PM MDT SAT MAY 31 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CROWLEY COUNTY
WILL EXPIRE AT 900 PM MDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER HAIL THE
SIZE OF DIMES AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.
LAT...LON 3833 10365 3850 10363 3850 10352 3832 10351
TIME...MOT...LOC 0254Z 277DEG 15KT 3836 10357
$$
28What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 3:50 PM MDT, 4 hours 30 minutes earlier.
Area forecast discussion, May 31, 3:50 PM MDT, 4 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 350 PM MDT SAT MAY 31 2014 .SHORT TERM...(THIS EVENING THROUGH SUNDAY) ISSUED AT 338 PM MDT SAT MAY 31 2014 WILL KEEP THIS DISCUSSION BRIEF DUE TO RECENT/ONGOING ACTIVE METEOROLOGICAL CONDITIONS. FORECAST DISTRICT NOTED ISOLATED STRONG TO BRIEFLY SEVERE THUNDERSTORMS(IN COMBINATION WITH VERY HEAVY RAINFALL) THIS AFTERNOON...PRIMARILY OVER PORTIONS OF EL PASO COUNTY. AS OF 315 PM MDT...THESE STORMS ARE DECREASING IN INTENSITY AND COVERAGE. RECENT REAL-TIME DATA...COMPUTER SIMULATIONS AND FORECAST MODEL SOUNDINGS INDICATE THAT DRIER ZONAL TO SOUTHWESTERLY UPPER FLOW WILL MOVE ACROSS THE CWFA INTO SUNDAY...DECREASING PRECIPITATION POTENTIAL...ALTHOUGH DRYLINE WILL NEED TO BE MONITORED OVER FAR EASTERN SECTIONS OF THE FORECAST DISTRICT DURING THIS TIME-FRAME. LOCALIZED ELEVATED FIRE WEATHER CONCERNS ARE ANTICIPATED OVER SECTIONS OF THE FORECAST DISTRICT FROM SUNDAY AFTERNOON INTO SUNDAY EVENING...HOWEVER CONFIDENCE IS NOT HIGH ENOUGH TO ISSUE A FIRE WEATHER HIGHLIGHT AT THIS TIME DUE TO RECENT PRECIPITATION...ONGOING GREEN-UP AND FUEL STATUS. WFO PUEBLO WILL CONTINUE TO MONITOR CLOSELY. FINALLY ABOVE SEASONAL TEMPERATURES ARE ANTICIPATED THROUGH SUNDAY...WITH MANY LOCATIONS ALONG AND EAST OF THE I-25 CORRIDOR NEARING OR EXCEEDING THE 90F MARK BY SUNDAY AFTERNOON. .LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY) ISSUED AT 338 PM MDT SAT MAY 31 2014 ...MOSTLY HOT AND DRY EARLY NEXT WEEK...THEN WETTER LATER IN THE WEEK... STILL SHAPING UP TO BE A MOSTLY HOT AND DRY PERIOD FOR MOST AREAS EARLY NEXT WEEK THROUGH ABOUT WEDNESDAY. IF FUELS DRY OUT...WARM...DRY WINDS COULD CAUSE FIRE DANGER CONCERNS. ALSO...THE DRY LINE COULD IMPACT THE FAR EASTERN PLAINS AT TIMES WITH SEVERE WEATHER. THEN...WEDNESDAY NIGHT...MOISTURE WILL TRANSITION BACK INTO THE AREA FOR WETTER CONDITIONS THURSDAY THROUGH SATURDAY...ESPECIALLY OVER THE EASTERN MOUNTAINS AND PLAINS. LOOKS LIKE A BROAD...BAGGY UPPER TROUGH WILL SAG SOUTH ACROSS THE WESTERN AND CENTRAL US DURING THIS PERIOD...ALLOWING A LARGE AREA OF SURFACE HIGH PRESSURE TO SLIP SOUTH INTO THE CENTRAL US PLAINS. THIS...IN TURN...WILL HAVE THE EFFECT OF PUMPING LOW LEVEL MOISTURE UPSLOPE INTO THE REGION...PROVIDING THE NECESSARY INGREDIENTS FOR DAILY SHOWERS AND THUNDERSTORMS DURING THE PERIOD. BEING WEST OF THE FRONT RANGES OF THE ROCKIES...THE SOUTHWEST MOUNTAINS...SAN LUIS VALLEY AND EVEN THE CENTRAL MOUNTAINS WILL TEND NOT TO FARE AS WELL IN THIS PATTERN. STILL SOME INCREASE IN SHOWERS AND STORMS...BUT GENERALLY OVER EASTERN PARTS OF THESE AREAS...AND GENERALLY MUCH MORE ISOLATED. LW && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING) ISSUED AT 338 PM MDT SAT MAY 31 2014 VFR CONDITIONS ARE EXPECTED OVER THE KALS...KCOS AND KPUB TAF SITES THROUGH SUNDAY. && .HYDROLOGY... ISSUED AT 338 PM MDT SAT MAY 31 2014 WILL KEEP FLASH FLOOD WATCH IN PLACE FOR THE DEWEESE RESERVOIR/GRAPE CREEK AREA THROUGH SUNDAY NIGHT. UNSEASONABLY MILD TO WARM TEMPERATURES MAY ACCELERATE SNOWMELT...LEADING TO THE POTENTIAL FOR INCREASED INFLOW OVER THIS REGION. && .PUB WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH LATE SUNDAY NIGHT FOR COZ077-078. && SHORT TERM...77 LONG TERM...LW AVIATION...77 HYDROLOGY...LW
Hazardous weather outlook, May 31, 11:05 AM MDT, 9 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1105 AM MDT SAT MAY 31 2014 COZ058>089-093>099-011715- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1105 AM MDT SAT MAY 31 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER THE MOUNTAINS INTO THIS AFTERNOON AND THEN SPREAD ACROSS LOWER ELEVATIONS LATER TODAY. THE PRIMARY STORM THREATS WILL BE LIGHTNING AND WIND GUSTS TO AROUND 50 MPH. ONE OR TWO STORMS NEAR THE KANSAS BORDER LATE THIS AFTERNOON AND EARLY THIS EVENING MAY BECOME STRONG... PRODUCING HAIL UP TO NICKEL SIZE...GUSTY WINDS TO 60 MPH AND BRIEF HEAVY RAINFALL. THE BEST CHANCE FOR ONE OF THESE STRONGER STORMS TO DEVELOP WILL BE ACROSS KIOWA AND PROWERS COUNTIES. THUNDERSTORMS WILL END BY LATE EVENING ALL AREAS WITH SKIES CLEARING OVERNIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A DRYLINE WILL SET UP NEAR THE COLORADO AND KANSAS BORDER SUNDAY AND MONDAY. THERE IS A SLIGHT CHANCE THAT A FEW STORMS COULD DEVELOP ON THE COLORADO SIDE BOTH DAYS IN THE LATE AFTERNOON AND EARLY EVENING. ANY STORMS THAT DEVELOP COULD BECOME RAPIDLY SEVERE WITH THE POTENTIAL FOR LARGE HAIL AND DAMAGING WINDS IN ADDITION TO FREQUENT LIGHTING. AFTER A PERIOD OF DRY WEATHER TUESDAY AND WEDNESDAY...MOISTURE WILL RETURN TO SOUTHEAST COLORADO THURSDAY AND FRIDAY...BRINGING THE POTENTIAL FOR SCATTERED STRONG TO POSSIBLY SEVERE STORMS TO THE AREA. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE THIS AFTERNOON AND EVENING ACROSS THE SOUTHEASTERN COLORADO PLAINS.
In the hours before
Special weather statement, May 31, 6:48 PM MDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 648 PM MDT SAT MAY 31 2014 COZ085-010115- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT CO- 648 PM MDT SAT MAY 31 2014 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN EL PASO COUNTY UNTIL 715 PM MDT... AT 647 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR HANOVER...OR 22 MILES SOUTHEAST OF COLORADO SPRINGS...MOVING EAST AT 25 MPH. HALF INCH HAIL...HEAVY RAIN AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... HANOVER. LAT...LON 3854 10459 3868 10459 3871 10416 3854 10417 TIME...MOT...LOC 0047Z 265DEG 23KT 3861 10451
Special weather statement, May 31, 6:49 PM MDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
649 PM MDT SAT MAY 31 2014
COZ097>099-010115-
LAMAR VICINITY/PROWERS COUNTY CO-SPRINGFIELD VICINITY/BACA COUNTY CO-
LAS ANIMAS VICINITY/BENT COUNTY CO-
649 PM MDT SAT MAY 31 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PROWERS...
NORTHWESTERN BACA AND SOUTHEASTERN BENT COUNTIES UNTIL 715 PM MDT...
AT 649 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES WEST OF TWO BUTTES RESERVOIR...OR 19
MILES NORTHWEST OF SPRINGFIELD...MOVING EAST AT 25 MPH.
HALF INCH HAIL...HEAVY RAIN AND WINDS IN EXCESS OF 40 MPH WILL BE
POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
TWO BUTTES RESERVOIR.
LAT...LON 3747 10251 3754 10289 3764 10289 3773 10288
3776 10250
TIME...MOT...LOC 0049Z 272DEG 22KT 3765 10279Special weather statement, May 31, 7:05 PM MDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 705 PM MDT SAT MAY 31 2014 COZ095-096-010130- WESTERN KIOWA COUNTY CO-EASTERN KIOWA COUNTY CO- 705 PM MDT SAT MAY 31 2014 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL KIOWA COUNTY UNTIL 730 PM MDT... AT 705 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES SOUTHWEST OF EADS...OR 24 MILES SOUTH OF KIT CARSON...MOVING EAST AT 15 MPH. NICKEL SIZE HAIL...HEAVY RAIN AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SWEETWATER RESERVOIR...NEEOSHE RESERVOIR AND NEEGRONDA RESERVOIR. LAT...LON 3832 10300 3850 10299 3854 10266 3831 10270 TIME...MOT...LOC 0105Z 270DEG 11KT 3842 10291
Special weather statement, May 31, 7:30 PM MDT, 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 730 PM MDT SAT MAY 31 2014 COZ095-096-010145- WESTERN KIOWA COUNTY CO-EASTERN KIOWA COUNTY CO- 730 PM MDT SAT MAY 31 2014 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL KIOWA COUNTY UNTIL 745 PM MDT... AT 729 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS EXTENDING FROM 9 MILES NORTH OF EADS TO 11 MILES SOUTHEAST OF HASWELL...AND MOVING EAST AT 20 MPH. DIME SIZE HAIL...HEAVY RAIN AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... EADS...SWEETWATER RESERVOIR AND NEEOSHE RESERVOIR. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3861 10267 3832 10270 3832 10304 3861 10292 TIME...MOT...LOC 0129Z 227DEG 20KT 3862 10284 3836 10299
Special weather statement, May 31, 7:56 PM MDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
756 PM MDT SAT MAY 31 2014
COZ089-010215-
CROWLEY COUNTY CO-
756 PM MDT SAT MAY 31 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CROWLEY COUNTY UNTIL 815
PM MDT...
AT 755 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 15 MILES NORTH OF ORDWAY...OR 35 MILES NORTHWEST
OF LA JUNTA...MOVING EAST AT 25 MPH.
HALF INCH HAIL...HEAVY RAIN AND WINDS IN EXCESS OF 40 MPH WILL BE
POSSIBLE WITH THIS STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHERN CROWLEY
COUNTY.
LAT...LON 3851 10354 3832 10353 3835 10394 3852 10392
3852 10382
TIME...MOT...LOC 0155Z 274DEG 23KT 3844 10384
28Special weather statement, May 31, 8:09 PM MDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 809 PM MDT SAT MAY 31 2014 COZ097-098-010230- LAMAR VICINITY/PROWERS COUNTY CO-LAS ANIMAS VICINITY/BENT COUNTY CO- 809 PM MDT SAT MAY 31 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PROWERS AND NORTHEASTERN BENT COUNTIES UNTIL 830 PM MDT... AT 809 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR MCCLAVE...OR 11 MILES WEST OF LAMAR...MOVING EAST AT 20 MPH. DIME SIZE HAIL...HEAVY RAIN AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... LAMAR AND MCCLAVE. LAT...LON 3795 10290 3813 10293 3816 10261 3795 10259 TIME...MOT...LOC 0209Z 263DEG 17KT 3806 10282
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 6:15 PM MDT | Special Weather Statement | PUB | El Paso | 30 min |
| May 31, 6:17 PM MDT | Special Weather Statement | PUB | Kiowa | 28 min |
| May 31, 6:22 PM MDT | Special Weather Statement | PUB | Bent | 38 min |
| May 31, 6:46 PM MDT | Special Weather Statement | PUB | Kiowa | 14 min |
| May 31, 6:48 PM MDT | Special Weather Statement | PUB | El Paso | 27 min |
| May 31, 6:49 PM MDT | Special Weather Statement | PUB | Baca | 26 min |
| May 31, 7:05 PM MDT | Special Weather Statement | PUB | Kiowa | 25 min |
| May 31, 7:30 PM MDT | Special Weather Statement | PUB | Kiowa | 15 min |
| May 31, 7:56 PM MDT | Special Weather Statement | PUB | Crowley | 19 min |
| May 31, 8:09 PM MDT | Special Weather Statement | PUB | Bent | 21 min |
| May 31, 8:35 PM MDT | Special Weather Statement | PUB | Prowers | 25 min |
| May 31, 9:21 PM MDT | Special Weather Statement | PUB | Prowers | 24 min |
| May 31, 9:45 PM MDT | Special Weather Statement | PUB | Prowers | 30 min |
| May 31, 10:00 PM MDT | Severe Thunderstorm Warning | PUB | Prowers | 45 min |
| May 31, 11:46 PM MDT | Special Weather Statement | PUB | Prowers | 29 min |
| Jun 1, 2:00 PM MDT | Special Weather Statement | PUB | Prowers | 45 min |
| Jun 1, 2:18 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa | 57 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.